MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, PASSIVE; WORKING ELEMENTS (MONOPOLAR, BIPOLAR, FOR KNIVES, FOR PROBES)

OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, PASSIVE; WORKING ELEMENTS (MONOPOLAR, BIPOLAR, FOR KNIVES, FOR PROBES)
Model Number WA22067A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Rupture (2208)
Date of Event 09/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation / investigation.Therefore, the exact cause of the patient¿s outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation / investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during an unspecified therapeutic prostate resection procedure an explosion occurred inside the patient¿s bladder causing a rupture of the internal muscularis of the patient¿s bladder.The intended procedure was canceled and open surgery was started.The patient was subsequently hospitalized.
 
Additional Manufacturer Narrative
Device manufacturer date the suspect medical device was not returned to the manufacturer for evaluation/investigation but to olympus china.The investigation/evaluation did not reveal any malfunctions or abnormalities of the working element.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the working element without showing any abnormalities.Based on the information available, the exact cause of the reported phenomenon and the patient¿s outcome could not be determined and is being judged as unknown.However, based on the customer's description and our experience, the reported incident can most likely be attributed to use error.As clearly stated as a warning note in the instructions for use, if the hf current is activated while the distal end of the resectoscope is located in the accumulated gases or in their direct vicinity, this may cause the gases to ignite or explode.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes.

Brand Name
WORKING ELEMENT, PASSIVE
Common Device Name
WORKING ELEMENTS (MONOPOLAR, BIPOLAR, FOR KNIVES, FOR PROBES)
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key9104087
Report Number9610773-2019-00126
Device Sequence Number2383871
Product Code GCP
UDI-Device Identifier04042761051620
UDI-Public04042761051620
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA22067A
Device Catalogue NumberWA22067A
Device Lot Number195W
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED HF GENERATOR
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;